Alert archive / Indiana / Frost Advisories in 2020
Frost Advisory 2, NWS Indianapolis, IN
NWS Indianapolis, IN issued this frost advisory at Apr 21, 2020, 3:22 PM EDT for 20 counties in Indiana. It took effect at Apr 22, 2020, 12:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2020, 3:22 PM EDT (19:22 UTC)
- In effect from
- Apr 22, 2020, 12:00 AM EDT
- Expired
- Apr 22, 2020, 8:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Indianapolis, IN
Counties Bartholomew County, IN, Boone County, IN, Carroll County, IN, Clinton County, IN, Decatur County, IN, Delaware County, IN, Hamilton County, IN, Hancock County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Madison County, IN, Marion County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Tippecanoe County, IN, Tipton County, IN
The radar
The Indianapolis radar (KIND), 35 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1288 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
525 WWUS73 KIND 211922 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 322 PM EDT Tue Apr 21 2020 INZ021-029>031-037>042-047>049-055>057-064-065-071-072-220330- /O.NEW.KIND.FR.Y.0002.200422T0400Z-200422T1200Z/ Carroll-Tippecanoe-Clinton-Howard-Boone-Tipton-Hamilton-Madison- Delaware-Randolph-Marion-Hancock-Henry-Johnson-Shelby-Rush- Bartholomew-Decatur-Jackson-Jennings- Including the cities of Delphi, Flora, Lafayette, West Lafayette, Frankfort, Kokomo, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Indianapolis, Greenfield, Cumberland, New Castle, Greenwood, Franklin, Shelbyville, Rushville, Columbus, Greensburg, Seymour, Brownstown, and North Vernon 322 PM EDT Tue Apr 21 2020 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT WEDNESDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Portions of central, east central, north central, south central, southeast and west central Indiana. * WHEN...From midnight tonight to 8 AM EDT Wednesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/ind
3 follow-up statements
811 WWUS73 KIND 220139 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 939 PM EDT Tue Apr 21 2020 INZ021-029>031-037>042-047>049-055>057-064-065-071-072-220945- /O.CON.KIND.FR.Y.0002.200422T0400Z-200422T1200Z/ Carroll-Tippecanoe-Clinton-Howard-Boone-Tipton-Hamilton-Madison- Delaware-Randolph-Marion-Hancock-Henry-Johnson-Shelby-Rush- Bartholomew-Decatur-Jackson-Jennings- Including the cities of Delphi, Flora, Lafayette, West Lafayette, Frankfort, Kokomo, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Indianapolis, Greenfield, Cumberland, New Castle, Greenwood, Franklin, Shelbyville, Rushville, Columbus, Greensburg, Seymour, Brownstown, and North Vernon 939 PM EDT Tue Apr 21 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of central, east central, north central, south central, southeast and west central Indiana. * WHEN...From midnight tonight to 8 AM EDT Wednesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/ind
398 WWUS73 KIND 220718 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 318 AM EDT Wed Apr 22 2020 ...Frost Advisory until 800 AM... INZ021-029>031-037>042-047>049-055>057-064-065-071-072-221200- /O.CON.KIND.FR.Y.0002.000000T0000Z-200422T1200Z/ Carroll-Tippecanoe-Clinton-Howard-Boone-Tipton-Hamilton-Madison- Delaware-Randolph-Marion-Hancock-Henry-Johnson-Shelby-Rush- Bartholomew-Decatur-Jackson-Jennings- Including the cities of Delphi, Flora, Lafayette, West Lafayette, Frankfort, Kokomo, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Indianapolis, Greenfield, Cumberland, New Castle, Greenwood, Franklin, Shelbyville, Rushville, Columbus, Greensburg, Seymour, Brownstown, and North Vernon 318 AM EDT Wed Apr 22 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of central, east central, north central, south central, southeast and west central Indiana. * WHEN...From midnight tonight to 8 AM EDT Wednesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Puma
198 WWUS73 KIND 221202 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 802 AM EDT Wed Apr 22 2020 INZ021-029>031-037>042-047>049-055>057-064-065-071-072-221315- /O.EXP.KIND.FR.Y.0002.000000T0000Z-200422T1200Z/ Carroll-Tippecanoe-Clinton-Howard-Boone-Tipton-Hamilton-Madison- Delaware-Randolph-Marion-Hancock-Henry-Johnson-Shelby-Rush- Bartholomew-Decatur-Jackson-Jennings- Including the cities of Delphi, Flora, Lafayette, West Lafayette, Frankfort, Kokomo, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Indianapolis, Greenfield, Cumberland, New Castle, Greenwood, Franklin, Shelbyville, Rushville, Columbus, Greensburg, Seymour, Brownstown, and North Vernon 802 AM EDT Wed Apr 22 2020 ...FROST ADVISORY HAS EXPIRED... Temperatures will start to warm over the next hour and frost will end. $$ For more information from the National Weather Service visit https://weather.gov/ind
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this frost advisory went out at Apr 21, 2:25 PM EDT, 57 minutes earlier.
Area forecast discussion, Apr 21, 2:25 PM EDT, 57 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 225 PM EDT Tue Apr 21 2020 .UPDATE... The LONG TERM Section has been updated below. && .SYNOPSIS... Issued at 213 AM EDT Tue Apr 21 2020 A cold front will sweep across Indiana early this morning...allowing cool and dry air to arrive on northwest winds today. Winds could be gusty at times this afternoon. High pressure will build across the region tonight providing more dry and seasonable weather through Wednesday. Low pressure is then expected to push out of the southern plains on Wednesday...reaching the Tennessee River Valley on Thursday Night before pushing to the middle Atlantic States by Friday. This will bring Rain chances to Central Indiana for Wednesday Night through Thursday Night. More wet weather is expected this weekend as a few upper level weather disturbances will pass across Indiana. && .NEAR TERM /Today/... Issued at 213 AM EDT Tue Apr 21 2020 Surface analysis early this morning shows low pressure in place over the Great lakes. A cold front extended southwest from the low...stretching across lower Michigan to Central Illinois and Northern Missouri. Broad cyclonic flow remained in place across Indiana...and a few showers were found along and ahead of the front. Skies in the wake of the front over the upper midwest were clear. Water vapor shows a NW flow aloft over the region around the deep low over northern Ontario. Models today suggest the cold front will exit central Indiana early this morning...allowing cool and dry high pressure over the northern plains to begin building across the region. HRRR shows precip exiting central Indiana prior to 12Z and time heights show a dry column with subsidence. Forecast soundings show a dry column with unreachable convective temperatures. Thus will aim for a mostly sunny sky with only a few CI passing within the flow aloft. Of further note...BUFKIT momentum transfer soundings suggest gusts near 35 mph possible this afternoon as a tight pressure gradient remains in place across the area. Thus we will look for a breezy afternoon. Given the excellent mixing but full sun and cold air advection will stick close to the NBM on temps. && .SHORT TERM /Tonight through Thursday Night/... Issued at 213 AM EDT Tue Apr 21 2020 Dry weather looks to remain in place tonight and Wednesday as the GFS and NAM continue to suggest NW flow in place aloft with little in the way of upper support pushing through the area. Meanwhile high pressure at the surface is depicted to drop out of the northern plains and push across Indiana...reaching the Carolinas by Wednesday night. Again Forecast soundings depict a dry column...thus will trend toward a mostly clear sky tonight...but increasing clouds on Wednesday. An upper level system will begin pushing toward Indiana from the southern plains on Wednesday afternoon and Wednesday Night. The GFS shows ample forcing arriving on Wednesday evening ahead of an approaching short wave. Mid levels show good moisture arriving ahead of the low with arrival first in Southern Indiana. Forecast soundings show deep saturation arriving by 12Z Thursday with this system as pwats surge over 1 inch. This moist column looks to remain over Indiana until Thursday night. Thus will ramp up pops on late Wednesday night as the forcing arrives and will keep this near 100 pops on THursday. Here will trend highs at or below the NBM given the expected clouds and rain. The upper wave is depicted to depart to the east on Thursday night and the middle level are shown to dry out amid subsidence. Forecast sounding do keep a few lower clouds lingering on Thursday night. THus will trend toward a partly cloud sky and dry weather then. && .LONG TERM /Friday night through Tuesday/... Issued at 225 PM EDT Tue Apr 21 2020 Models agree that a low pressure system will be moving along the Ohio River on Saturday. That said, the 12z GFS was about 6 hours faster than the 00z ECMWF. Overall, quicker has been preferred with this one, so should see rain move in late Friday and Friday evening and overspread the area overnight Friday night into Saturday, per the blend. As the system moves to the east, surface high pressure will move in and limit rain chances in cyclonic flow aloft, for remainder of the weekend into Monday. After that, the next best chance for rain looks to be toward middle of next week as another system approaches, this time from the northwest. Exact PoP timing confidence is low based on model timing differences, so will just accept the blend. With the weekend system resulting widespread cloud cover, look for below normal lows with a recovery to normal toward the middle of next week. Blend looks reasonable with afternoon highs mostly only in the 50s this weekend. && .AVIATION /Discussion for the 21/18Z TAF Issuance/... Issued at 1255 PM EDT Tue Apr 21 2020 Good confidence in VFR conditions with just some increase in high clouds tonight per the GFS LAMP and SREF. Northwest winds will continue to gust to 30 knots before dropping off after 22z. Winds will shift to the southeast 5 knots or less toward 12z Wednesday. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...Puma NEAR TERM...Puma SHORT TERM...Puma LONG TERM....MK AVIATION...MK
Hazardous weather outlook, Apr 21, 3:39 AM EDT, 11 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 339 AM EDT Tue Apr 21 2020 INZ021-028>031-035>049-051>057-060>065-067>072-220745- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 339 AM EDT Tue Apr 21 2020 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: No hazardous weather is expected at this time. Discussion: Winds gusting up to 35 MPH are possible this afternoon. Patchy frost is possible tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Outlook: Isolated thunderstorms are possible on Wednesday Night through Thursday. More Thunderstorms are possible on Friday and Friday Night. Discussion: A warm front and low pressure system passing through the Ohio Valley may result in thunderstorms on Wednesday night and Thursday. Another weather system may generate isolated thunderstorms on Friday and Friday night. Storms are not expected to be severe at this time. Lightning is a threat from any thunderstorm. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind Puma
Nearby
Frost Advisories in Indiana, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.